Alert archive / Tennessee / Wind Advisories in 2013
Wind Advisory 3, NWS Nashville, TN
NWS Nashville, TN issued this wind advisory at Feb 18, 2013, 3:42 AM CST for 39 counties in Tennessee. It took effect at Feb 18, 2013, 9:00 AM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2013, 3:42 AM CST (09:42 UTC)
- In effect from
- Feb 18, 2013, 9:00 AM CST
- Expired
- Feb 19, 2013, 12:00 AM CST
- In force
- 15 hr
- Issued by
- NWS Nashville, TN
All 39 counties
Bedford County, TN, Benton County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 29 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.7 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2158 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 340 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
414 WWUS74 KOHX 180942 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 342 AM CST MON FEB 18 2013 ...GUSTY SOUTH WINDS POSSIBLE TODAY THRU MIDNIGHT TONIGHT... .SUSTAINED WINDS OF AT LEAST 15 TO 25 MPH...WITH GUSTS TO AROUND 40 MPH...CAN BE EXPECTED LATER THIS MORNING THROUGH MIDNIGHT TONIGHT DUE TO A STRENGTHENING SURFACE PRESSURE GRADIENT AHEAD OF AN APPROACHING COLD FRONTAL PASSAGE. TNZ005>011-022>034-056>066-075-077>080-093>095-181800- /O.NEW.KOHX.WI.Y.0003.130218T1500Z-130219T0600Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON... MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE... LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD... FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO... WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE... TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER... WAYNESBORO...LAWRENCEBURG...PULASKI 342 AM CST MON FEB 18 2013 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT CST TONIGHT. * TIMING...9 AM THIS MORNING THROUGH MIDNIGHT CST TONIGHT. * WINDS...SUSTAINED WINDS FROM THE SOUTH OF AT LEAST 15 TO 25 MPH WITH GUSTS AROUND 40 MPH. * IMPACTS...EXPECT WINDS THIS STRONG TO BLOW AROUND LOOSE ITEMS...AND IMPACT EXPOSED AREAS SUCH AS LAKES AND RIVERS... AND MAKE TRAVEL IN HIGH PROFILE VEHICLES DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF 35 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 31
2 follow-up statements
957 WWUS74 KOHX 181801 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 1201 PM CST MON FEB 18 2013 ...GUSTY SOUTH WINDS POSSIBLE TODAY THRU MIDNIGHT TONIGHT... .SUSTAINED WINDS OF AT LEAST 15 TO 25 MPH...WITH GUSTS TO AROUND 40 MPH...CAN BE EXPECTED THROUGH MIDNIGHT TONIGHT DUE TO A STRENGTHENING SURFACE PRESSURE GRADIENT AHEAD OF AN APPROACHING COLD FRONTAL PASSAGE. TNZ005>011-022>034-056>066-075-077>080-093>095-190600- /O.CON.KOHX.WI.Y.0003.000000T0000Z-130219T0600Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON... MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE... LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD... FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO... WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE... TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER... WAYNESBORO...LAWRENCEBURG...PULASKI 1201 PM CST MON FEB 18 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * TIMING...THROUGH MIDNIGHT CST TONIGHT. * WINDS...SUSTAINED WINDS FROM THE SOUTH OF AT LEAST 15 TO 25 MPH WITH GUSTS AROUND 40 MPH. * IMPACTS...EXPECT WINDS THIS STRONG TO BLOW AROUND LOOSE ITEMS...AND IMPACT EXPOSED AREAS SUCH AS LAKES AND RIVERS... AND MAKE TRAVEL IN HIGH PROFILE VEHICLES DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF 35 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ROSE
420 WWUS74 KOHX 190550 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 1150 PM CST MON FEB 18 2013 ...WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT MIDNIGHT... .SINCE THE ONSET OF RAIN...WIND GUSTS HAVE WEAKENED EVERYWHERE ACROSS MIDDLE TENNESSEE...THOUGH A FEW HIGHER GUSTS WILL CONTINUE ACROSS THE PLATEAU. HOWEVER...OTHER THAN A BRIEF PERIOD BEHIND THE APPROACHING FRONT OF WIND GUSTS OVER 30 MPH...THE STRONGEST WINDS HAVE ENDED AND THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT MIDNIGHT CST. TNZ005>011-022>034-056>066-075-077>080-093>095-190700- /O.EXP.KOHX.WI.Y.0003.000000T0000Z-130219T0600Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON... MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE... LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD... FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO... WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE... TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER... WAYNESBORO...LAWRENCEBURG...PULASKI 1150 PM CST MON FEB 18 2013 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT... THE GRADIENT WINDS HAVE WEAKENED SOMEWHAT SINCE THE RAIN HAS FALLEN ACROSS MIDDLE TENNESSEE. BEHIND AN APPROACHING COLD FRONT...A FEW WIND GUSTS OVER 30 MPH WILL BE POSSIBLE OUT OF THE NORTHWEST BUT FOR THE MOST PART...THE MAJORITY OF THE WINDS THE REMAINDER OF THE NIGHT WILL REMAIN BELOW ADVISORY CRITERIA. THUS...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT MIDNIGHT. $$ AL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Feb 18, 3:27 AM CST, 15 minutes earlier.
Area forecast discussion, Feb 18, 3:27 AM CST, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 327 AM CST MON FEB 18 2013 .DISCUSSION... FORECAST REASONING WILL LEAN TOWARD A CONSENSUS MODEL SOLUTION COMPROMISE FOR THE FORECAST PERIOD UNLESS OTHERWISE NOTED. FORECAST QUANDARIES...WILL WINDS BE STRONG ENOUGH FOR WIND ADVISORY TODAY THRU THE EVENING HOURS TONIGHT...TEMPS. OVERALL...NOT MUCH CHANGE TO THE FORECAST DEPICTION AND REASONING SINCE YESTERDAY AFTERNOON'S MODEL RUNS...WITH GOOD CONSENSUS BETWEEN THE BIG THREE 00Z MODEL RUNS...NAM/GFS/EURO....REVOLVING AROUND TWO UPCOMING H5 SYSTEMS...ONE LATE THIS AFTERNOON AND TONIGHT...AND THE OTHER THU INTO THU NIGHT. STILL EXPECTING A PRETTY SHARP PRESSURE GRADIENT TO BEGIN DEVELOPING ACROSS WRN PORTIONS OF THE MID STATE BY 15Z THIS MORNING...AND QUICKLY SPREADING EWD...AS SYSTEM BEGINS TO DEVELOP ACROSS THE PLAINS AND MOVES EWD. EXPECT BREEZY CONDITIONS WITH GUSTS TO 35 TO 40 MPH AT LEAST POSSIBLE... AND THESE CONDITIONS WILL CONTINUE THRU THE EVENING HRS...AS A COLD FRONT APPROACHES THE TN RIVER VALLEY. THUS...WILL BE ISSUING AROUND PRESS TIME A WIND ADVISORY FOR ALL OF MIDDLE TN FROM 15Z TODAY THRU 06Z TONIGHT. DO EXPECT OVERALL LOW LOW LEVEL MOISTURE TO INCREASE DURING THE DAY...BUT STILL BELIEVE MARGINAL FIRE WX DANGER CONDITIONS SHOULD PERSIST THRU THE AFTERNOON HRS TODAY ACROSS THE AREA TOO. EXPECT A SLIGHT CHANCE WRN HALF TO CHANCE NEAR THE TN RIVER VALLEY FOR LATE THIS AFTERNOON FOR SHWRS TO DEVELOP...BUT ALSO STILL EXPECTING THE BULK OF THE RAIN TO FALL ACROSS THE MID STATE TONIGHT...AND HAVE MADE SOME ADJUSTMENTS TO THE GRIDS TO SHOW THAT THE LATE EVENING THRU EARLY TUE MORNING WILL BE THE PRIME TIMES FOR SHWRS ACROSS THE REGION. OVERALL INSTABILITY WILL BE MARGINAL...BUT SHOULD BE ENOUGH TO SUPPORT A SLIGHT CHANCE OF TSTMS THRU THE NIGHT. AS FOR TEMPS...EXPECT EVEN A SIGNIFICANT WARMUP FROM TEMPS EXPERIENCED YESTERDAY AFTERNOON WITH THESE BREEZY CONDITIONS...WITH HIGHS EVEN INTO THE LOW 60S...MID 50S PLATEAU. LOOK FOR COOLER AND DRIER AIR TO WORK IN BEHIND THE COLD FRONTAL PASSAGE QUICKLY TONIGHT...WITH LOWS IN THE MID TO UPPER 30S...AND AROUND TO LOWER 40S PLATEAU...WHERE SHWRS AND A SLIGHT CHANCE OF TSTMS WILL BE CONTINUING LATE. OVERALL...QPF VALUES SHOULD BE LESS THAN ONE INCH AS THIS SYSTEM MOVES QUICKLY ACROSS THE MID STATE TONIGHT. A BRIEF PERIOD OF DRY WX WILL OCCUR ACROSS THE AREA ON TUE AND WED THANKS TO WEAK H5 RIDGING AND SFC RIDING INFLUENCES...WITH HIGHS ON TUE IN THE UPPER 40S TO LOWER 50S AND HIGHS ON WED ONLY SPANNING THE 40S AS COLDER AIR FROM THE N WORKS INTO THE AREA. THIS COLDER AIR WILL RESULT IN TUE NIGHT LOWS REMAINING MAINLY IN THE LOWER 20S. THE NEXT STORM SYSTEM STILL LOOKS LIKE IT WILL BE DEVELOPING OVER THE SW U.S. AS WED PROGRESSES. MOISTURE...WINDS...AND CHANCES FOR PCPN WILL INCREASE THU INTO THU NIGHT. AIRMASS WILL START OF PRETTY COOL THU MORNING WITH LOWS MAINLY IN THE LOW TO MID 20S...BUT PCPN STILL LOOKS LIKE PCPN WILL NOT DEVELOP UNTIL AT LEAST THE LATE MORNING HRS ON THU WHEN TEMPS ARE EXPECTED TO BE WELL ABOVE FREEZING. STILL LOOKING ALSO LIKE THERE IS A LITTLE BIT MORE INSTABILITY WITH THIS SYSTEM THAN THE ONE EXPECTED LATER TODAY AND TONIGHT...BUT BEST CHANCE OF INSTABILITY SILL LOOKS LIKE IT WILL REMAIN ACROSS THE SRN MS RIVER VALLEY REGION WELL S OF THE MID STATE...ALONG WITH ANY ORGANIZED SVR WX POTENTIAL. HIGHS ON THU WILL MAINLY BE IN THE 50S. OVERALL...QPF VALUES WITH THIS SYSTEM SHOULD BE AROUND ONE INCH OR EVEN SLIGHTLY GREATER. AS ANOTHER STORM SYSTEM MEANDERS OVER THE N CNTRL U.S. FRI AND SAT...THE SRN BRANCH OF THE JET STILL LOOKS LIKE IT WILL BE ACTIVE ACROSS THE SRN HALF OF THE U.S. STILL ALSO LOOKS LIKE A COUPLE QUICK MOVING SHORT WAVES ARE POSSIBLE DURING THIS PERIOD...BUT AM PLANNING ON LEANING TOWARD PREVIOUS FORECAST REASONING AND NOT INCLUDE PCPN AT THIS TIME. BOTH THE GFS AND EURO ARE CONTINUING WITH THEIR TREND OF YET ANOTHER LARGE H5 LOW DEVELOPING OVER THE SW U.S. NEXT WEEKEND...AND POSSIBLY IMPACTING MID TN WX BY THE FIRST PART OF NEXT WEEK. TEMPS WILL BE GENERALLY NEAR OR SLIGHTLY ABOVE SEASONABLE NORMS FRI THRU THE FIRST PART OF NEXT WEEK TOO. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 61 38 49 23 / 20 100 10 0 CLARKSVILLE 62 36 47 21 / 50 100 05 0 CROSSVILLE 53 41 45 19 / 10 100 30 0 COLUMBIA 61 39 51 24 / 20 100 10 0 LAWRENCEBURG 61 39 52 24 / 20 100 10 0 WAVERLY 62 36 49 22 / 50 100 05 0 && .OHX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 9 AM THIS MORNING TO MIDNIGHT CST TONIGHT FOR TNZ005>011-022>034-056>066-075-077>080-093>095. && 31
Hazardous weather outlook, Feb 17, 4:16 PM CST, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 416 PM CST SUN FEB 17 2013 TNZ005>011-022>034-056>066-075-077>080-093>095-182230- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 416 PM CST SUN FEB 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SOUTHERLY BREEZES WILL INCREASE ON MONDAY...ESPECIALLY IN THE AFTERNOON. GUSTS TO AROUND 35 MPH ARE POSSIBLE IN MOST AREAS OF MIDDLE TENNESSEE. 49
Nearby
Wind Advisories in Tennessee, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.